Monday, August 6

IVF Risks to Mother due to Infertility drugs

Part 1: IVF Risks to Mother due to Infertility drugs

This is the first part of the series (IVF Risks to Mother) , and before I start , I would like to outline the impact and side effects of fertility medicines on women undertaking IVF, IUI, ICSI or Ovulation Induction. These medicines increase the Gonadotropins hormones which are nothing but proteins like FSH, LH, and HCG. Remember these, when the doctor asked us to get these tests done, while your initial checkups with the gynecologist or the andrologist.
While we do not know for sure, how many women experience these side effects, but even a single occurrence may lead your doctor to terminate the cycle. The additional hormones may lead to large size ovaries, which may not be optimal for healthier eggs.
A woman having adverse reaction to such drugs is likely to observe these side effects and symptoms:
1. Persistent pain in lower abdomen
2. Breathlessness
3. Spotting

So is there any solution to control and limit the effect of excessive Gonadotropins hormones produced by the fertility medicines? The answer is Yes and No.
Yes because the doctor can re-adjust the dosage of HCG shots and might give you lighter concentrations of FSH and LH.
No because the doctor cannot properly examine, how much dosage of IVF stimulants is enough for a woman?  A lower than require dosage might result in lesser than required eggs or the eggs so produced may not be very qualitative enough for reproduction.

1 comment:

  1. How can IVF be a risk to anyone?
    The article should be about risks of drugs in IVF treatment to anyone ( mother or baby )
    But it is all about maintaining balance of drugs . Too many drugs or too less might result in a dropped IVF .
    Don't think any risk to the baby.